Alert archive / Oregon / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jul 8, 2012, 6:06 PM PDT for Crook County, Jefferson County, Wasco County, Oregon. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 6:06 PM PDT (01:06 UTC)
- Expired
- Jul 8, 2012, 7:00 PM PDT
- In force
- 54 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Crook County, OR, Jefferson County, OR, Wasco County, OR
The radar
The Portland,OR radar (KRTX), 189 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:07 PM PDT | HAIL 0.88 | 10 Nne Prineville, OR | |
| Jul 8, 6:25 PM PDT | HAIL 0.88 | Prineville, OR | |
| Jul 8, 6:31 PM PDT | HAIL 0.75 | 1 Nne Prineville, OR | EL 2955 FT. CR-42. |
| Jul 8, 6:32 PM PDT | HAIL 0.75 | 1 N Prineville, OR | THREE QUARTER INCH HAIL AND ESTIMATED WIND GUST OF 40 MPH. EL 2945 FT. CR-555. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -552 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS56 KPDT 090106
SVRPDT
ORC013-031-065-090200-
/O.NEW.KPDT.SV.W.0006.120709T0106Z-120709T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
606 PM PDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CROOK COUNTY IN CENTRAL OREGON...
EASTERN JEFFERSON COUNTY IN CENTRAL OREGON...
SOUTHEASTERN WASCO COUNTY IN NORTH CENTRAL OREGON...
* UNTIL 700 PM PDT
* AT 600 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTH OF
ASHWOOD...OR 11 MILES NORTHEAST OF PRINEVILLE...AND MOVING
NORTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GATEWAY...WARM SPRINGS AND MADRAS
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4478 12149 4502 12109 4504 12062 4443 12039
4428 12095
TIME...MOT...LOC 0106Z 143DEG 15KT 4446 12074
$$
MCW2 follow-up statements
636
WWUS56 KPDT 090128
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
628 PM PDT SUN JUL 8 2012
ORC013-031-065-090200-
/O.CON.KPDT.SV.W.0006.000000T0000Z-120709T0200Z/
JEFFERSON OR-CROOK OR-WASCO OR-
628 PM PDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR SOUTHEASTERN WASCO...NORTHWESTERN CROOK AND EASTERN JEFFERSON
COUNTIES...
AT 618 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES
SOUTH OF ASHWOOD...OR 14 MILES NORTH OF PRINEVILLE...MOVING
NORTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GATEWAY...WARM SPRINGS...SHANIKO...MADRAS AND ANTELOPE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 4455 12047 4443 12086 4478 12149 4502 12109
4504 12062
TIME...MOT...LOC 0128Z 143DEG 15KT 4453 12082
$$
MCW607
WWUS56 KPDT 090159
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
659 PM PDT SUN JUL 8 2012
ORC013-031-065-090207-
/O.EXP.KPDT.SV.W.0006.000000T0000Z-120709T0200Z/
JEFFERSON OR-CROOK OR-WASCO OR-
659 PM PDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASCO...
NORTHWESTERN CROOK AND EASTERN JEFFERSON COUNTIES WILL EXPIRE AT 700
PM PDT...
THE LARGE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING
HAS WEAKENED. THE STORM IS APPROACHING SHANIKO...AND THERE WILL BE
HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER AS IT MOVES INTO
THIS AREA. THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4455 12047 4443 12086 4478 12149 4502 12109
4504 12062
TIME...MOT...LOC 0157Z 143DEG 15KT 4463 12092
$$
MCWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:41 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 8, 3:41 PM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
341 PM PDT SUN JUL 8 2012
UPDATED AVIATION DISCUSSION
.SHORT TERM...TONIGHT THROUGH WEDNESDAY AFTERNOON...SATELLITE AND
RADAR IMAGERY INDICATE CONVECTION STARTING UP IN SOUTHEAST OREGON.
EXPECT TODAY THROUGH TOMORROW TO BE AN ACTIVE THUNDERSTORM PERIOD.
WATER VAPOR IMAGERY INDICATES A WAVE MOVING NORTH ABOUT 25KTS ACROSS
THE CENTRAL OREGON AREA. A LINE OF THUNDERSTORMS MAY DEVELOP ALONG
THIS BOUNDARY...AFFECTING ALL AREAS NORTH OF A JOHN DAY REDMOND
LINE. AREAS DIRECTLY UNDER THE THUNDERSTORMS CAN EXPECT GUSTY
WINDS...HAIL...AND MODERATE TO HEAVY RAIN AT TIMES. SOME
THUNDERSTORMS MAY BE STRONG OR EVEN SEVERE WITH WINDS BEING THE MAIN
THREAT. BY LATE EVENING INTO THE OVERNIGHT HOURS...THUNDERSTORMS
SHOULD PROGRESS NORTH TO THE WASHINGTON AREAS. NOCTURNAL
THUNDERSTORMS ARE ALSO POSSIBLE SINCE THE OVERNIGHT LOWS WILL BE
FAIRLY WARM...AND OUTFLOW COLD FRONTS FROM EXISTING STORMS MAY AID
IN THE LIFT OF LOW LEVEL STABILIZED AIR. ADDITIONALLY...ELEVATED
THUNDERSTORMS CAN OCCUR OVERNIGHT AS FORCING ASSOCIATED WITH THE
WAVE AFFECTS THE AREA.
ANOTHER WARM DAY WITH HIGH DEWPOINTS CAN BE EXPECTED TOMORROW WITH
1000-2000J/KG OF ML CAPE ALLOWING FOR STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS TO DEVELOP. THE BEST AREA OF INSTABILITY LOOKS TO BE
ALONG NORTHEAST OREGON AND THE WALLOWA COUNTY AREA...BUT ALL AREAS
WILL HAVE A CHANCE OF THUNDERSTORMS. MODELS DO HINT AT A WEAK
MARINE PUSH ACROSS THE COLUMBIA RIVER GORGE AND SURROUNDING AREAS
TOMORROW AFTERNOON. THIS WILL LIKELY INHIBIT ANY SURFACE BASED
CONVECTION AROUND THE COLUMBIA RIVER GORGE. HAVE STILL LEFT A
SLIGHT CHANCE OF SHOWERS AS MODELS DO STILL INDICATE ELEVATED
INSTABILITY OVER THE AREA.
BY TUESDAY DRY AIR WILL BEGIN TO INTRUDE THE AREA AND SHOULD
STABILIZE THE FOOTHILLS WESTWARD BY MID AFTERNOON. MOST OF THE
UNSTABLE AIR WILL BE EAST OF THE FORECAST AREA...WITH SOME MARGINAL
INSTABILITY LEFT OVER IN THE WALLOWA COUNTY AREA. BY WEDNESDAY
THERE WILL BE A LITTLE BIT OF MID LEVEL MOISTURE OVER THE WALLOWA
COUNTY AREA THAT COULD LEAD TO A SLIGHT CHANCE THUNDERSTORM...BUT
OTHERWISE MOSTLY DRY AND VERY WARM.
AS FAR AS TEMPERATURES GO...TODAY LOOKS TO BE THE HOTTEST DAY YEAR
TO DATE. WITH 100 PLUS DEGREES RECORDED YESTERDAY OVER MOST OF THE
LOWER ELEVATIONS...AND IS FORECAST TO CONTINUE TODAY AND
TOMORROW...THE HEAT ADVISORY WILL CONTINUE THROUGH TOMORROW EVENING.
PLEASE REFER TO PRODUCT PDXNPWPDT FOR FURTHER DETAILS. WEBER
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...THERE IS LESS
CONFIDENCE THAN USUAL IN THE MODEL SOLUTIONS FOR THE EXTENDED PERIOD
SINCE THERE ARE BIG DIFFERENCES IN TERMS OF EITHER STRAIGHT WESTERLY
FLOW ALOFT ACROSS THE REGION (ECMWF 12Z RUN) COMPARED TO A STRONG
CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM MOVING SLOWLY THROUGH THE
FORECAST AREA (12Z GFS RUN). THE RELATIVE MEASURE OF PREDICTABILITY
(RMOP) INDEX FOR THE 12Z GFS ENSEMBLE MEAN FORECAST OF 500MB HEIGHTS
INDICATES ONLY 10-15 CHANCE OF A MID/UPPER LEVEL SHORT WAVE OR
CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM ACTUALLY MOVING INTO THE
PACIFIC NORTHWEST ON THURSDAY THROUGH SUNDAY. AS SUCH I DECIDED TO
FAVOR THE ECMWF SOLUTION, WHICH WOULD PRODUCE WESTERLY DOWNSLOPE
WINDS EAST OF THE CASCADES AND THUS SUBSIDENCE ACROSS THE FORECAST
AREA. I THEREFORE LEANED TOWARD CLIMATOLOGY, WHICH MEANS BASICALLY
DRY AND STABLE CONDITIONS FOR THIS PERIOD FOR THE INTERIOR PACIFIC
NORTHWEST. POLAN
&&
.AVIATION...00Z TAFS...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH MONDAY AFTERNOON. VISIBLE SATELLITE IMAGERY LOOP SHOWS
INCREASING AREAL COVERAGE OF TOWERING CUMULUS AND CUMULONIMBUS
CLOUDS IN CENTRAL AND NORTHEAST OREGON. THUNDERSTORM DEVELOPMENT IS
BEING AIDED BY INCREASING ELEVATED MOISTURE, ABUNDANT INSTABILITY,
AND OROGRAPHIC LIFT OVER MOUNTAINS. SOME OF THE CUMULONIMBUS CELLS
ARE PRODUCING ISOLATED CLOUD-TO-GROUND LIGHTNING. SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT WITH STORM MOTION TOWARD
THE NORTH TO NORTHEAST AT 20-25 KNOTS. THUNDERSTORMS SHOULD EXIT THE
LOWER COLUMBIA BASIN INTO NORTHEAST WASHINGTON BY AROUND 15Z ON
MONDAY MORNING. THE THUNDERSTORMS MAY POSSIBLY IMPACT ALL TAF SITES
AND PRODUCE BRIEF PERIODS OF MVFR CONDITIONS DUE TO LOCALIZED BRIEF
HEAVY RAIN REDUCING VISIBILITY INTO THIS EVENING WITH THE STRONGER
STORMS. ON MONDAY AFTERNOON, SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP AGAIN OVER THE HIGHER TERRAIN IN CENTRAL AND NORTHEAST
OREGON AND MOVE NORTHWARD. SUSTAINED WINDS WILL GENERALLY BE UNDER
15 KTS FOR THE NEXT 24 HOURS. BRIEF HEAVY RAIN, SMALL HAIL, AND
BRIEF PERIODS OF GUSTY AND ERRATIC WINDS ALONG GUST FRONTS PRODUCED
BY THUNDERSTORM DOWNDRAFTS WILL BE POSSIBLE AT ALL TAF SITES AS
WELL. THERE IS ALSO A SLIGHT CHANCE OF A STRONG DOWNDRAFT PRODUCING
AN OUTRUSH OF DAMAGING WIND IN THE BOUNDARY LAYER RESULTING IN
ABRUPT LOW LEVEL WIND SHEAR OCCURRING IN THE VICINITY OF TAF SITES
DUE TO A MICROBURST ASSOCIATED WITH A FEW STRONGER THUNDERSTORMS. IN
ADDITION, AN ISOLATED LARGE HAIL THREAT MAY DEVELOP THIS AFTERNOON
AND EVENING IN CENTRAL AND EAST CENTRAL OREGON NORTHWARD INTO SOUTH
CENTRAL AND SOUTHEAST WASHINGTON. SOME TAFS MAY NEED TO BE AMENDED
FOR LARGE HAIL IN THE EVENT OF LARGE HAIL BEING REPORTED BY SKYWARN
STORM SPOTTERS. POLAN
&&
.FIRE WEATHER...SEVERAL FIRE WEATHER CONCERNS ARE ANTICIPATED THIS
WEEK. FIRST...SCATTERED THUNDERSTORMS WITH FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOME AREAS ARE EXPECTED THROUGH MONDAY EVENING.
DESPITE THE GOOD PROBABILITY OF HEAVY RAIN WITH SOME STORMS...THE
LIGHTNING AND DRY FUELS MAY RESULT IN NEW FIRE STARTS. CENTRAL AND
NE OREGON AND EXTREME SE WASHINGTON WILL HAVE THE BEST POTENTIAL FOR
WETTING RAIN WHILE THE REMAINDER OF THE AREA MAY START OFF WITH
LITTLE MOISTURE BUT GRADUALLY INCREASE OVER THE NEXT 24-36 HOURS.
ANOTHER FIRE CONCERN WILL BE THE WINDS IN THE COLUMBIA BASIN AND
SURROUNDING VALLEYS ON MONDAY AFTERNOON AND EVENING...PARTICULARLY
IN THE EASTERN COLUMBIA RIVER GORGE. WINDS IN THESE AREAS WILL BE
AROUND 10-20 MPH...AND 15-25 MPH IN THE EASTERN COLUMBIA RIVER
GORGE. WINDS MAY NOT BE SIGNIFICANT BUT STRONG ENOUGH TO CARRY A
FIRE. THE LAST CONCERN WILL BE HAINES WHICH IS IN A MODERATE
CATEGORY OF 5 FOR MOST OF THE AREA. THERE WILL BE SLIGHT IMPROVEMENT
OF HAINES ON TUESDAY DUE TO INCREASING MID LEVEL MOISTURE...BUT THE
DRY AIR ALOFT AND MARGINAL INSTABILITY ON WEDNESDAY WILL BRING THE
HAINES BACK TO A 5...ESPECIALLY OVER EASTERN WASHINGTON. WISTER
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 69 98 64 93 / 40 30 30 10
ALW 70 100 67 95 / 40 30 40 10
PSC 70 101 67 98 / 40 30 20 10
YKM 67 100 62 95 / 40 30 20 10
HRI 70 100 67 96 / 40 30 20 10
ELN 68 97 61 93 / 40 30 20 10
RDM 60 93 55 91 / 50 30 20 10
LGD 61 93 60 89 / 40 40 50 20
GCD 61 95 59 91 / 60 30 30 10
DLS 70 92 60 91 / 50 20 20 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY ORZ049-050-502-507.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ042-505-506-509.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ044-508.
HEAT ADVISORY UNTIL 8 PM PDT MONDAY ORZ044-505-507.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ041.
RED FLAG WARNING UNTIL 9 PM PDT TUESDAY ORZ503.
WA...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY WAZ030.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY WAZ026>029.
HEAT ADVISORY UNTIL 8 PM PDT MONDAY WAZ026>029.
RED FLAG WARNING UNTIL 6 AM PDT TUESDAY WAZ520.
RED FLAG WARNING UNTIL 10 AM PDT TUESDAY WAZ024-521.
&&
THREAT INDEX
MONDAY : RED
TUESDAY : YELLOW
WEDNESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/99/99Hazardous weather outlook, Jul 8, 4:35 PM PDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
435 PM PDT SUN JUL 8 2012
UPDATED DAY ONE DISCUSSION TO ADD MENTION OF ISOLATED STRONG OR
SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
091115-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
920 AM PDT SUN JUL 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RED FLAG WARNING IN EFFECT AREAWIDE FOR THUNDERSTORMS PRODUCING
ABUNDANT LIGHTNING
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON LOWER COLUMBIA BASIN OF OREGON, JOHN DAY BASIN
ISOLATED STRONG OR SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
THIS EVENING
EAST SLOPES OF CENTRAL OREGON CASCADES, CENTRAL OREGON, NORTH
CENTRAL OREGON, OCHOCO-JOHN DAY HIGHLANDS, JOHN DAY BASIN,
SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN
BLUE MOUNTAINS OF OREGON, LOWER COLUMBIA BASIN OF OREGON
UPDATE...STRONGER THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL
BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND LARGE HAIL.
HOT AND DRY CONDITIONS AT THE SURFACE WITH UNSTABLE AIR AND SOME
MOISTURE IN THE MID LEVELS WILL LEAD TO ISOLATED TO SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS IN ALL OF THE FORECAST AREA THIS
AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS LATER TONIGHT MAY BECOME
SEVERE. THE MAIN THREAT OF THUNDERSTORMS WILL BE ABUNDANT LIGHTNING
WITH POSSIBLY LITTLE RAINFALL...ESPECIALLY ON THE EDGES OF THE
THUNDERSTORM CELLS. THIS WILL CREATE A DANGEROUS FIRE THREAT DUE TO
THE HOT AND DRY SURFACE CONDITIONS WITH DRY VEGETATION. AS A RESULT
A RED FLAG WARNING WILL BECOME IN EFFECT THIS AFTERNOON FOR ALL
AREAS OF THE FIRE WEATHER DISTRICT. PLEASE REFER TO NWS HAZARD
PRODUCT ID PDXRFWPDT FOR MORE DETAILS.
HOT TEMPERATURES CONTINUE TODAY WITH DAYTIME HIGHS EXPECTED TO
EXCEED 100 DEGREES IN SEVERAL AREAS. WITH HOT DAYTIME TEMPERATURES
AND WARM NIGHT TIME TEMPERATURES THERE WILL BE LITTLE TO NO RELIEF
FROM THE HEAT. THEREFORE A HEAT ADVISORY IS IN EFFECT FOR THE LOWER
ELEVATIONS...WITH EXCEPTION OF THE COLUMBIA RIVER GORGE AND THE
SOUTHERN OREGON FOOTHILLS. PLEASE REFER TO PRODUCT PDXNPWPDT FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RED FLAG WARNING AND THUNDERSTORMS AREAWIDE MONDAY AND TUESDAY
THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND TUESDAY MAINLY DURING
THE AFTERNOONS AND EVENINGS. THUNDERSTORMS MAY CONTAIN ABUNDANT
LIGHTNING WHICH MAY CAUSE ADDITIONAL FIRE STARTS DUE TO HOT AND DRY
CONDITIONS WITH DRY VEGETATION AT THE SURFACE. A RED FLAG WARNING
WILL REMAIN IN EFFECT THROUGH TUESDAY EVENING. PLEASE REFER TO NWS
HAZARD PRODUCT ID PDXRFWPDT FOR MORE DETAILS. ALSO, SOME
THUNDERSTORMS MAY BECOME SEVERE BUT MOST STORMS WILL NOT BE SEVERE.
THERE WILL BE SOME IMPROVEMENT BEGINNING LATE TUESDAY OR TUESDAY
NIGHT WITH SLIGHTLY COOLER CONDITIONS AND A MORE STABLE ATMOSPHERE.
HOWEVER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL STILL BE
POSSIBLE EACH DAY OVER MAINLY THE EASTERN AND SOUTHERN HIGHER
ELEVATIONS THROUGH THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SKYWARN STORM SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND
THIS EVENING FOR STRONG OR SEVERE THUNDERSTORMS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jul 8, 3:54 PM PDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
354 PM PDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 NNE LA PINE 43.72N 121.48W
07/08/2012 M0.88 INCH DESCHUTES OR TRAINED SPOTTER
HEAVY RAIN AND NICKEL SIZED HAIL FOR PAST 10 MINUTES.
&&
AALocal storm report, Jul 8, 4:08 PM PDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
408 PM PDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 4 NNW LA PINE 43.73N 121.54W
07/08/2012 E0.75 INCH DESCHUTES OR TRAINED SPOTTER
0357 PM HAIL 4 N LA PINE 43.73N 121.50W
07/08/2012 E1.00 INCH DESCHUTES OR TRAINED SPOTTER
&&
VPLocal storm report, Jul 8, 4:32 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
432 PM PDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 NE LA PINE 43.71N 121.45W
07/08/2012 M1.00 INCH DESCHUTES OR TRAINED SPOTTER
RECEIVED QUARTER SIZED HAIL. TEMPERATURE DROPPED FROM 90
TO 66 DEGREES. ELEV 4255 FT. DE-235.
&&
AASpecial weather statement, Jul 8, 4:46 PM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 446 PM PDT SUN JUL 8 2012 ORZ505-506-090045- JOHN DAY BASIN OR-OCHOCO-JOHN DAY HIGHLANDS OR- 446 PM PDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROOK...SOUTHERN WHEELER AND EXTREME EASTERN JEFFERSON COUNTIES UNTIL 545 PM PDT... AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF POST...OR 28 MILES EAST OF PRINEVILLE...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4470 12045 4463 11981 4406 12000 4414 12048 TIME...MOT...LOC 2346Z 181DEG 21KT 4425 12028
Special weather statement, Jul 8, 4:51 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
451 PM PDT SUN JUL 8 2012
ORZ042-509-090045-
EAST SLOPES OF THE OREGON CASCADES OR-NORTH CENTRAL OREGON OR-
451 PM PDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DESCHUTES COUNTY UNTIL
545 PM PDT...
AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THREE RIVERS...OR 19 MILES SOUTHWEST OF
BEND...MOVING NORTH AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4372 12179 4405 12181 4409 12178 4425 12180
4427 12182 4439 12183 4438 12111 4415 12115
4415 12121 4406 12116 4372 12121
TIME...MOT...LOC 2351Z 182DEG 26KT 4392 12155Special weather statement, Jul 8, 5:45 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 545 PM PDT SUN JUL 8 2012 ORZ503-505-507-508-090145- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-JOHN DAY BASIN OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR- 545 PM PDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY IN EAST CENTRAL OREGON...AND SOUTHERN UMATILLA...SOUTHEASTERN MORROW AND EXTREME WESTERN UNION COUNTIES IN NORTHEAST OREGON UNTIL 645 PM PDT... AT 540 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF DALE...OR 43 MILES SOUTH OF PENDLETON...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4548 11944 4550 11866 4489 11871 4484 11926 TIME...MOT...LOC 0045Z 169DEG 18KT 4508 11890
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:16 PM PDT | Severe Thunderstorm Warning | PDT | Deschutes, Jefferson | 48 min |
| Jul 8, 5:45 PM PDT | Special Weather Statement | PDT | Morrow | 60 min |
| Jul 8, 6:59 PM PDT | Special Weather Statement | PDT | Union | 61 min |
| Jul 8, 7:39 PM PDT | Special Weather Statement | PDT | Union | 66 min |
| Jul 9, 11:37 AM PDT | Fire Weather Watch | PDT | 20 hr |
Nearby
Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.